MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13699
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the distal flange of the stent on a fanelli laparoscopic endobiliary stent set had separated from the device.The territory manager was providing an in-service on a product and discussion occurred regarding other products used in common bile duct exploration.The fanelli laparoscopic endobiliary stent set was brought into the room for demonstration, and it was then discovered that the distal flange of the stent had separated from the device inside of the sterile packaging.No patient contact occurred.The device was stored in a clean, dry room with some lighting among other sterile wrapped products normally stored within the operating theater environment.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and dimensional verification were conducted during the investigation.The visual inspection of the complaint device revealed that the flange was broken off the device and free-floating within the stent inner packaging.No other portions of the device were damaged.The device was removed from the packaging.The separated flange was broken at the connection point.The proximal flange portion of the stent was bent with minimal force and snapped easily.It seemed brittle.All dimensions related to the reported failure mode were analyzed (stent od, flange length distal/proximal) and found that the device was manufactured within cook¿s specifications.Additionally, a document based investigation evaluation was performed.The device master record was reviewed and it was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record indicate there are no non-conformances relevant to the reported failure mode.A search of complaints on the reported lot found no additional complaints from the field.Cook also reviewed product labeling.The product ifu, [c_t_fbss_rev1] ¿fanelli laparoscopic endobiliary stent system,¿ provides the following information to the user related to the reported failure mode: "how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a supplier investigation was performed for the returned device and confirmed that the flange on the stent was broken off, and the stent was separated into two pieces.The deployment and positioning catheters were found to have kinks.Complaint is suspected to be a packaging/storage issue, as per the supplier¿s dhr review, no anomalies were noted to the affected lot.No actions were taken based on the failure.Based on the information provided, inspection of the returned product and the results of the investigation, a definitive cause could not be established.Appropriate measures are being initiated to investigate this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been reported.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8374009
Report Number1820334-2019-00462
Device Sequence Number2287942
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)191028(10)7397591
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Model NumberG13699
Device Catalogue NumberC-FBSS-100
Device Lot Number7397591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1